Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jan 28, 2016, 8:49 AM EST for Broward County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2016, 8:49 AM EST (13:49 UTC)
- Expired
- Jan 28, 2016, 9:30 AM EST
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted.
693 WWUS82 KMFL 281349 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 849 AM EST THU JAN 28 2016 FLZ071>073-281430- INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL- 849 AM EST THU JAN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS FOR SOUTH CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES UNTIL 930 AM EST... * AT 847 AM EST...DOPPLER RADAR WAS TRACKING A STRONG STORM WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 9 MILES SOUTHWEST OF INTERSECTION KROME AND U.S. 27...OR 14 MILES SOUTHWEST OF MIRAMAR...MOVING NORTHEAST AT 20 MPH. THIS STRONG STORM WILL BE NEAR... INTERSECTION KROME AND U.S. 27 AROUND 920 AM EST. PEMBROKE PINES AROUND 930 AM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. STAY INFORMED AND ALERT IN CASE WARNINGS BECOME NECESSARY. && LAT...LON 2583 8060 2592 8065 2609 8041 2587 8040 TIME...MOT...LOC 1347Z 236DEG 16KT 2589 8057 $$ PS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 28, 6:12 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 28, 6:12 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
612 AM EST THU JAN 28 2016
.AVIATION...
FOR THE SHORT TERM...SHOWERS CONTINUE TO STREAM NORTHEASTWARD ACROSS
THE SOUTH FLORIDA PENINSULA THIS MORNING WITH ONLY ISOLATED
THUNDERSTORM ACTIVITY THUS FAR. MOST OF THE TERMINALS WILL
EXPERIENCE LIGHT SHOWERS DURING THE MORNING HOURS WITH LOW
STRATUS NEAR 1 KFT TO 1500 FT POSSIBLE AND BRIEF PERIODS OF MVFR
TO NEAR IFR CONDITIONS WITH SHOWERS. LATEST GUIDANCE STILL
INDICATES ACTIVE CONVECTION AGAIN TODAY...POSSIBLY STARTING IN THE
NORTHWEST INTERIOR REGION LATER IN THE MORNING THEN ACROSS THE
REMAINDER OF THE PENINSULA MID-MORNING TO EARLY AFTERNOON WITH ALL
TERMINALS ASSIGNED VCTS BY 14Z OR 15Z...WITH THE OBVIOUS
UNCERTAINTY ON THE TIMING. A SLIGHT CHANCE OF SEVERE WEATHER
CONTINUES ACROSS THE REGION TODAY. GUIDANCE CONSISTENTLY
INDICATING STRONGER SOUTHWESTERLY WINDS BUILDING INTO THE REGION
AROUND 14-16Z DEPENDING ON THE TERMINAL. ACTIVE CONVECTION COULD
CONTINUE INTO THE EARLY EVENING HOURS WITH A CLEARING TREND
FORECAST AFTER 00Z THIS EVENING.
60
&&
.PREV DISCUSSION... /ISSUED 417 AM EST THU JAN 28 2016/
DISCUSSION...
SIMILAR TO YESTERDAY AT THIS TIME, WE WILL ONCE AGAIN BE WATCHING
THE EVOLUTION OF THUNDERSTORMS MOVING ACROSS THE GULF OF MEXICO, AS
LOW PRESSURE MOVES INTO THE EASTERN GULF, ALONG THE STALLED OUT
BOUNDARY. SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL FIRST AFFECT
THE WEST COAST AND NORTHWEST INTERIOR THIS AM. THE SOUTHERN EDGE
OF THIS LINE, NOW MOVING THROUGH THE WATERS OFF MAINLAND MONROE,
WILL NEED TO BE MONITORED CLOSELY, AS IT MOVES INTO BROWARD AND
MIAMI- DADE LATER THIS MORNING. THIS LINE COULD INTENSIFY AS IT
MOVES ACROSS THE PENINSULA TOWARDS BROWARD/MIAMI-DADE. 0-1 KM HELICITY AGAIN
SUPPORTS ROTATION AND POSSIBLE SPINUPS/ISOLATED WATERSPOUTS/TORNADOES
AS ACTIVITY CROSSES THE WEST COAST THIS AM AND MOVES EAST ACROSS
THE PENINSULA.
SHRTWV AND 140KT JET CROSSING FL LATER TODAY WILL FINALLY PUSH
THE FRONT THROUGH SOUTH FL THIS EVENING. LATER TODAY, MODELS HAVE
SLOWED DOWN ARRIVAL OF COLD FRONT ACROSS SOUTH FL. THIS WILL GIVE
THE SOUTHERN HALF OF THE REGION A FEW MORE HOURS OF HEATING AND
INCREASED INSTABILITY. WITH WINDS BECOMING MORE UNIDIRECTIONAL AND
VEERING NEAR THE SURFACE, LLVL HELICITY WILL DECREASE SOMEWHAT.
STILL THOUGH, ENOUGH TURNING IS LEFT IN THE WIND PROFILE FOR AN
ISOLATED TORNADO WITHIN THE MAIN SQUALL LINE WITH THE FRONT LATE
THIS AFTERNOON. WE COULD BE LOOKING AT AN AREA OF DAMAGING WINDS
WITHIN THE LINE CONSIDERING 40 KT LLVL JET/0-6KM SHEAR OF 45 M/S
IN THE MIA RAP SOUNDING FOR LATE THIS PM. AS USUAL, MITIGATING
FACTOR IN ALL OF THIS IS HOW MUCH RAIN FALLS THIS MORNING ACROSS
EXTREME SOUTH FL WITH SHOWERS CURRENTLY OVER THE GULF. SPC HAS
CONTINUED THE MARGINAL RISK FOR SOUTH FL. VERY WELL COULD BE
ANOTHER ACTIVE SEVERE WEATHER DAY ACROSS THE REGION.
WINDS WILL BE GUSTY LATE THIS MORNING AND AFTERNOON, ESPECIALLY
ACROSS THE SOUTHERN HALF. BUFKIT MOMENTUM TRANSFER DOES HAVE 25-30
KT GUSTS AT THE TOP OF THE MIXED LAYER. WIND GUSTS MAY BE NEAR
ADVISORY CRITERIA AT TIMES, ESPECIALLY WITH BREAKS/THINNING OF THE
CLOUD COVER.
NOT TO BE LOST IN ALL OF THIS, IS ADDITIONAL HEAVY RAINFALL WHICH
CAN LEAD TO PERHAPS MORE WIDESPREAD URBAN STREET FLOODING TODAY.
HEFTY RAINFALL TOTALS FROM YESTERDAY, 4-6" IN SOME SPOTS AND
HIGHLY ANOMALOUS PWATS/SPECIFIC HUMIDITY/WV MOISTURE TRANSPORT,
NECESSITATES A FLOOD WATCH FOR MOST OF THE CWA. FOR NOW, MIAMI-
DADE WILL BE LEFT OUT OF THE WATCH, CONSIDERING LOWER TOTALS
YESTERDAY. BUT A SLOW MOVING LINE OF HEAVY THUNDERSTORMS MAY BE
REASON ENOUGH TO EXTEND THE WATCH FURTHER SOUTH LATER TODAY.
MUCH COOLER AND DRIER AIR BEHIND THE FRONT COULD PUT THE NORTHWEST
INTERIOR AND COLLIER COUNTIES INTO THE LOWER 40S FOR LOWS SATURDAY
MORNING. SURFACE HIGH PRESSURE IS OVER THE STATE FOR MUCH OF THE
UPCOMING WEEKEND. TEMPS REBOUND QUICKLY ON SUNDAY WITH MOISTURE
INCREASING ALONG EXTREME SOUTH FL BY MONDAY WITH SOME SHOWERS COMING
NORTH FROM THE KEYS. NEXT FRONT PROGGED FOR THE MIDDLE OR END OF
NEXT WEEK, WITH SOME DISAGREEMENT BETWEEN THE EC AND THE GFS
REGARDING THE STRENGTH OF RIDGING OVER SOUTH FL, LEADS TO
UNCERTAINTY REGARDING THE AMOUNT OF PRECIP ALONG THE FRONT AND THE
DEPTH OF COOLER AIR BEHIND IT.
MARINE...
WINDS WILL INCREASE IN ASSOCIATION WITH THE COLD FRONTAL PASSAGE
THU AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED.
STRONG THUNDERSTORMS WILL BE POSSIBLE IN BOTH THE ATLANTIC AND
GULF WATERS TODAY WITH LOCALLY HIGHER SEAS AND WINDS. SEAS WILL
BUILD BEHIND THE FRONT, ESPECIALLY IN THE GULF WITH HAZARDOUS SEAS
TO NEAR 7 FEET POSSIBLE THU NIGHT. HIGH PRESSURE ARRIVES TO FINISH
THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 58 72 48 / 90 40 10 0
FORT LAUDERDALE 81 57 72 52 / 80 70 10 0
MIAMI 81 61 72 52 / 80 70 10 0
NAPLES 75 56 68 46 / 90 20 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR FLZ067-068-071-072-168-172.
FLOOD WATCH THROUGH THIS EVENING FOR FLZ063-066-069-070.
AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST
SATURDAY FOR AMZ630-650-651-670-671.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 PM EST
SATURDAY FOR GMZ656-657-676.
&&
SHORT TERM...
LONG TERM....
AVIATION...60/BDHazardous weather outlook, Jan 28, 5:01 AM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 501 AM EST THU JAN 28 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 282215- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 501 AM EST THU JAN 28 2016 ...SEVERE THUNDERSTORMS/HEAVY RAINFALL POSSIBLE ONCE AGAIN TODAY... ...FLOOD WATCH FOR MUCH OF THE FORECAST AREA... ...SMALL CRAFT ADVISORIES IN EFFECT LATER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE THE MAIN THREATS WITH POTENTIAL SEVERE WEATHER TODAY. THE STORM PREDICTION CENTER HAS CONTINUED THE MARGINAL RISK FOR THE ENTIRE AREA. STORMS WILL MOVE ACROSS THE PENINSULA THIS MORNING FROM THE GULF WATERS. A LINE OF THUNDERSTORMS IS EXPECTED LATER THIS AFTERNOON AS THE COLD FRONT APPROACHES. DAMAGING WIND GUSTS MAY OCCUR ALONG THIS LINE, ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. TORNADOES: ISOLATED TORNADOES ARE POSSIBLE TODAY ACROSS THE REGION. WIND: DAMAGING WIND GUSTS TO 65 MPH ARE POSSIBLE WITH THUNDERSTORMS TODAY. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT LATER TODAY FOR THE GULF AND ATLANTIC WATERS WITH SUSTAINED WINDS NEAR 25 MPH. IN ADDITION, WINDS MAY GUST TO NEAR 40 MPH OUTSIDE OF SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTH FLORIDA TODAY. A WIND ADVISORY MAY BECOME NECESSARY LATER THIS MORNING. WATERSPOUTS: ISOLATED WATERSPOUTS ARE POSSIBLE, ESPECIALLY WITH THE STRONGEST THUNDERSTORMS ACROSS THE GULF AND ATLANTIC WATERS, INCLUDING LAKE OKEECHOBEE. FLOODING: A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE AREA. HEAVY RAINFALL IS POSSIBLE AGAIN TODAY AS LOW PRESSURE MOVES ALONG A STALLED FRONT THIS MORNING, AND THEN AGAIN WITH A LINE OF STRONG THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON. HEAVY RAINFALL FROM YESTERDAY, WILL MAKE FLOOD PRONE AREAS AND ROADWAYS MORE SUSCEPTIBLE TO HIGH WATER TODAY. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC AND GULF BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH FRIDAY AND HAZARDOUS SEAS ARE EXPECTED. APPARENT TEMPERATURES MAY FALL BELOW 45F ACROSS PARTS OF THE INTERIOR AND WEST COAST SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 28, 5:32 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
532 AM EST THU JAN 28 2016
FLZ069-070-075-281115-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
532 AM EST THU JAN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
SOUTHEASTERN COLLIER AND NORTHWESTERN MAINLAND MONROE COUNTIES UNTIL
615 AM EST...
* AT 532 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHOKOLOSKEE...MOVING NORTHEAST AT 40 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
OCHOPEE...MONROE STATION...CHOKOLOSKEE...EVERGLADES CITY...OASIS
RANGER STATION...PLANTATION ISLAND AND BIG CYPRESS NATIONAL
PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2605 8115 2583 8095 2561 8124 2568 8129
2572 8122 2570 8121 2570 8119 2569 8120
2569 8119 2571 8118 2577 8125 2576 8126
2577 8126 2578 8127 2580 8127 2580 8134
2583 8136 2581 8136 2585 8139
TIME...MOT...LOC 1031Z 228DEG 37KT 2575 8129
DDSpecial weather statement, Jan 28, 8:49 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 849 AM EST THU JAN 28 2016 FLZ071>073-281430- INLAND MIAMI-DADE COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL- 849 AM EST THU JAN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS FOR SOUTH CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES UNTIL 930 AM EST... * AT 847 AM EST...DOPPLER RADAR WAS TRACKING A STRONG STORM WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 9 MILES SOUTHWEST OF INTERSECTION KROME AND U.S. 27...OR 14 MILES SOUTHWEST OF MIRAMAR...MOVING NORTHEAST AT 20 MPH. THIS STRONG STORM WILL BE NEAR... INTERSECTION KROME AND U.S. 27 AROUND 920 AM EST. PEMBROKE PINES AROUND 930 AM EST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. STAY INFORMED AND ALERT IN CASE WARNINGS BECOME NECESSARY. && LAT...LON 2583 8060 2592 8065 2609 8041 2587 8040 TIME...MOT...LOC 1347Z 236DEG 16KT 2589 8057 PS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 7:24 PM EST | Special Marine Warning | MFL | 66 min | |
| Jan 28, 3:53 AM EST | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 17 hr |
| Jan 28, 4:02 AM EST | Special Marine Warning | MFL | 43 min | |
| Jan 28, 4:05 AM EST | Small Craft Advisory | MFL | 33 hr | |
| Jan 28, 4:33 AM EST | Special Marine Warning | MFL | 42 min | |
| Jan 28, 4:51 AM EST | Special Marine Warning | MFL | 24 min | |
| Jan 28, 5:14 AM EST | Special Marine Warning | MFL | 61 min | |
| Jan 28, 5:17 AM EST | Special Marine Warning | MFL | 58 min | |
| Jan 28, 5:32 AM EST | Special Weather Statement | MFL | Monroe | 43 min |
| Jan 28, 6:09 AM EST | Special Marine Warning | MFL | 51 min | |
| Jan 28, 9:17 AM EST | Special Weather Statement | MFL | Broward | 43 min |
| Jan 28, 10:35 AM EST | Tornado Warning | MFL | Palm Beach | 13 min |
| Jan 28, 10:44 AM EST | Special Marine Warning | MFL | 91 min | |
| Jan 28, 10:52 AM EST | Special Marine Warning | MFL | 38 min | |
| Jan 28, 11:10 AM EST | Special Marine Warning | MFL | 35 min | |
| Jan 28, 12:16 PM EST | Special Marine Warning | MFL | 29 min | |
| Jan 28, 12:47 PM EST | Special Marine Warning | MFL | 88 min | |
| Jan 28, 2:28 PM EST | River Flood Warning | MFL | Glades | 5 days |
| Jan 28, 4:35 PM EST | Special Marine Warning | MFL | 55 min | |
| Jan 28, 5:26 PM EST | Special Marine Warning | MFL | 64 min | |
| Jan 28, 6:04 PM EST | Special Weather Statement | MFL | Collier | 41 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.